# SDR CALA9601491

- Difficulty date: October 20, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N19504
- Make and model: Doug DC-9-32
- Aircraft serial: 47638
- System (JASC): 2161 · Cabin Temperature Controller
- Part: Controller
- Part number: 60714622
- Condition: Inoperative
- Location: Lt Pack
- Part time: 19,174 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, THE LT PACK VALVE WENT TO FULL HOT IN AUTO, THE CONTROL WAS SWITCHED TO MANUAL AND MODULATED TO COLD.  THE PACK VALVE DID NOT RESPOND AND THE CABIN AND COCKPIT BEGAN TO FILL WITH SMOKE.  THE PACK AUTO SHUTDOWN, BUT THE SMOKE CONTINUED.  THE AIRCRAFT WAS RETURNED TO MDW WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE LT PACK TEMP CONTROLLER AT FAULT.  THE TEMP CONTROLLER WAS REMOVED AND REPLACED, OPERATIONAL CHECKS WERE GOOD WITH NO SMOKE NOTED.
